Research overview
The text below is the source article’s original abstract under a verified reuse license. cc by
We report a case of idiopathic Parkinson's disease (PD) in a patient with vestibular migraine (VM), initially suspected to have valproate-induced Parkinsonism. Valproate was started at 200 mg/day and titrated to 1,000 mg/day over four months for headache control. Although valproate provided effective headache relief, neurological symptoms, including hand tremor, shoulder stiffness, drooling, and adiadochokinesis, emerged and persisted despite discontinuation of the drug. Subsequent imaging studies, including dopamine transporter-single-photon emission computed tomography and 123I-meta-iodobenzylguanidine myocardial scintigraphy, confirmed the diagnosis of PD by the neurology department. This case highlights the need for careful monitoring of neurological signs during and after valproate therapy in VM patients, as latent PD may be unmasked.
Scientific assessment
Research question
Assess the question within the original study’s scope.
Methods & sample
Check the source article for study design and sample details.
Key findings
An editorially approved findings summary is not yet published for this record.
Limitations
Generalizability, bias and clinical meaning require separate assessment.
Methods, samples and clinical conclusions are not inferred from bibliographic metadata.